Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 68, NWS La Crosse, WI

July 12, 20184 counties in Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 12, 2018, 7:38 PM CDT for 4 counties in Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2018, 7:38 PM CDT (00:38 UTC)
Expired
Jul 12, 2018, 8:30 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Buffalo County, WI, Clark County, WI, Jackson County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 51 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 7:42 PM CDTTSTM WND DMG4 Sw Osseo, WIA COUPLE OF TREES BLOWN DOWN.
Jul 12, 8:13 PM CDTTSTM WND DMG4 Sw Arcadia, WISEVERAL TREES BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 5:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2018-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2018-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

998 
WUUS53 KARX 130038
SVRARX
WIC011-019-053-121-130130-
/O.NEW.KARX.SV.W.0068.180713T0038Z-180713T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
738 PM CDT THU JUL 12 2018

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  East central Buffalo County in west central Wisconsin...
  Southern Clark County in central Wisconsin...
  Jackson County in west central Wisconsin...
  Trempealeau County in west central Wisconsin...

* Until 830 PM CDT.

* At 737 PM CDT, severe thunderstorms were located along a line
  extending from near Osseo to 7 miles east of Buffalo City, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Price and Osseo around 745 PM CDT.
  Humbird around 755 PM CDT.
  Hatfield and Blair around 800 PM CDT.
  Neillsville and North Bend around 805 PM CDT.
  Shortville around 810 PM CDT.
  Millston around 825 PM CDT.

Other locations impacted by these severe thunderstorms include
Franklin, York, Irving, Northfield and Merrillan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4416 9033 4416 9091 4413 9098 4407 9097
      4407 9115 4409 9117 4408 9120 4422 9189
      4460 9132 4460 9092 4452 9032 4417 9031
TIME...MOT...LOC 0037Z 281DEG 58KT 4456 9125 4426 9172 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
4 follow-up statements
049 
WWUS53 KARX 130050
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
750 PM CDT THU JUL 12 2018

WIC011-019-053-121-130130-
/O.CON.KARX.SV.W.0068.000000T0000Z-180713T0130Z/
Buffalo WI-Clark WI-Jackson WI-Trempealeau WI-
750 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL BUFFALO...SOUTHERN CLARK...JACKSON AND TREMPEALEAU
COUNTIES...

At 749 PM CDT, severe thunderstorms were located along a line
extending from Osseo to near Buffalo City, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Osseo around 755 PM CDT.
  Price around 800 PM CDT.
  Arcadia and Humbird around 815 PM CDT.
  Neillsville, Black River Falls, Hatfield and North Bend around 
  830 PM CDT.

Other locations impacted by these severe thunderstorms include
Franklin, York, Irving, Northfield and Merrillan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4416 9033 4416 9091 4413 9098 4407 9097
      4407 9115 4409 9117 4408 9120 4422 9189
      4460 9132 4460 9092 4452 9032 4417 9031
TIME...MOT...LOC 0049Z 288DEG 29KT 4457 9119 4420 9178 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
974 
WWUS53 KARX 130101
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
801 PM CDT THU JUL 12 2018

WIC011-019-053-121-130130-
/O.CON.KARX.SV.W.0068.000000T0000Z-180713T0130Z/
Buffalo WI-Clark WI-Jackson WI-Trempealeau WI-
801 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL BUFFALO...SOUTHERN CLARK...JACKSON AND TREMPEALEAU
COUNTIES...

At 800 PM CDT, severe thunderstorms were located along a line
extending from Price to near Fountain City, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Price and Osseo around 805 PM CDT.
  Humbird around 810 PM CDT.
  Hatfield around 820 PM CDT.
  Neillsville and Blair around 825 PM CDT.
  Shortville and North Bend around 830 PM CDT.

Other locations impacted by these severe thunderstorms include
Franklin, York, Irving, Northfield and Merrillan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4416 9033 4416 9091 4413 9098 4407 9097
      4407 9115 4409 9117 4408 9120 4422 9189
      4460 9132 4460 9092 4452 9032 4417 9031
TIME...MOT...LOC 0100Z 279DEG 46KT 4456 9106 4419 9165 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
220 
WWUS53 KARX 130112
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
812 PM CDT THU JUL 12 2018

WIC011-019-053-121-130130-
/O.CON.KARX.SV.W.0068.000000T0000Z-180713T0130Z/
Buffalo WI-Clark WI-Jackson WI-Trempealeau WI-
812 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL BUFFALO...SOUTHERN CLARK...JACKSON AND TREMPEALEAU
COUNTIES...

At 812 PM CDT, severe thunderstorms were located along a line
extending from near Price to 6 miles southwest of Arcadia, moving
east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Price around 815 PM CDT.
  Humbird around 820 PM CDT.
  Neillsville, Hatfield, North Bend and Blair around 830 PM CDT.

Other locations impacted by these severe thunderstorms include
Franklin, York, Irving, Northfield and Merrillan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4416 9033 4416 9091 4413 9098 4407 9097
      4407 9115 4409 9117 4408 9120 4422 9189
      4460 9132 4460 9092 4452 9032 4417 9031
TIME...MOT...LOC 0112Z 279DEG 36KT 4458 9100 4417 9155 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
026 
WWUS53 KARX 130120
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
820 PM CDT THU JUL 12 2018

WIC011-019-053-121-130130-
/O.CON.KARX.SV.W.0068.000000T0000Z-180713T0130Z/
Buffalo WI-Clark WI-Jackson WI-Trempealeau WI-
820 PM CDT THU JUL 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL BUFFALO...SOUTHERN CLARK...JACKSON AND TREMPEALEAU
COUNTIES...

At 818 PM CDT, severe thunderstorms were located along a line
extending from near Humbird to 6 miles northwest of Galesville,
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Humbird and Hatfield around 825 PM CDT.
  Neillsville and Shortville around 830 PM CDT.

These storms have a history of producing wind damage.  At 724 PM,
this line blew down trees near Mondovi.

Other locations impacted by these severe thunderstorms include
Franklin, York, Irving, Northfield and Merrillan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4416 9033 4416 9091 4413 9098 4407 9097
      4407 9115 4409 9117 4408 9120 4422 9189
      4460 9132 4460 9092 4452 9032 4417 9031
TIME...MOT...LOC 0118Z 281DEG 58KT 4457 9090 4416 9145 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:00 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 12, 6:00 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...corrected AVIATION
National Weather Service La Crosse WI
600 PM CDT Thu Jul 12 2018

.SHORT TERM...(This evening through Friday)
Issued at 301 PM CDT Thu Jul 12 2018

Latest 18z surface analysis shows cold front extending from over
Lake Superior into southeast South Dakota. Weak moisture convergence
in the 925-850mb layer continues to allow scattered showers/storms
to linger/develop across central Minnesota this afternoon...per
latest mosaic radar.

Main forecast concerns are severe possibilities/showers and storms
over forecast area this evening into tonight. The deterministic
12.12z GFS/NAM/ECMWF are in good agreement in moving surface cold
front slowly southward into southern Minnesota and central Wisconsin
by 12z Friday. Latest hi-resolution and 12.12z deterministic models
show a slower progression of the surface front into the forecast
area than previous runs. This will impact timing of shower/storm
activity to move into the forecast area. At this time...timing of
convection looks to be in the 01-03z into northern parts of the
forecast area. As the front moves slowly south...convection will
overspread southeast Minnesota and western Wisconsin during the
overnight hours tonight. Some of the storms could be strong to
severe mainly north of Interstate 90 this evening and into the
early morning hours Friday...as the latest 12.17z RAP shows 0-3km
of 20 knots and 0-6km most unstable CAPE of 2500-3500 j/kg over
the forecast area. Damaging winds would be a main threat. The
12.12z deterministic models suggest precipitable water values of
1.5 inches to 2 inches over the forecast area.
Shower/thunderstorms will have the potential for sufficient
rainfall amounts and a locally heavy rain threat.

Surface front remains nearly stationary across forecast area during
the day Friday. The 12.12z deterministic models show moisture
transport/convergence at 925-850mb layer and weak lift along front
and this will linger scattered showers and thunderstorms across
forecast area. The latest hi-resolution models indicate scattered
showers/thunderstorms across the forecast area and will continue
this trend in the forecast. At this time...storms should remain
below severe limits...however a few could be strong...as models
suggest 0-6km most unstable CAPE of 3000-3500 j/kg.

Depending on how far south surface front moves and if skies will
be mostly sunny Friday...temperatures will climb to around 90
degrees over the southern forecast area with heat indices of 95
to around 100.

.LONG TERM...(Friday night through Thursday)
Issued at 301 PM CDT Thu Jul 12 2018

The front that is across Minnesota, South Dakota and Nebraska today
will still be in the area at the start of this period. Just where
the front will be is not clear and this is where the uncertainty
resides in the forecast. The variation in the models is from near
the Iowa/Minnesota border from the 12.00Z ECMWF to across northern
Missouri from the 12.12Z GFS with the 12.12Z NAM in between but
closer in position to the GFS.

The upper level ridge will still be in place across much of the
country with the local area still expected to be on the northern
periphery of the ridge and on the southern edge of the westerlies.
The positive tilt short wave trough working across the northern
Rockies today is expected to be moving across the area Friday night
and Saturday. By the time the wave gets to the Upper Midwest it
looks to have lost much of its amplitude and thus should come
through with just some very weak pv advection in the 500-300 mb
layer. While not that strong, there will be increase in the low
level moisture transport ahead of this wave and into the front
Friday night. This forcing should be enough to generate another
round of convection along the front that would primarily be over the
southern sections of the forecast area. With a lack of shear, any
threat for damaging winds and large hail looks very low, but
certainly some potential for heavy rain. Precipitable waters will
still be around 2 inches ahead of the front and warm cloud depths
Friday night will be in the 4 to 4.5 km range. As of now, the area
can take some rain without any concerns for flooding, but if this
round of convection would happen to fall over areas that receive
rain tonight and Friday, it may be necessary with later forecasts to
consider a flash flood watch.

This front should then get pushed far enough south of the area for
relative minimum in the rain chances for Saturday night. The rain
chances will then start to ramp back up Sunday as the next front
gets pushed into the area. An upper level low will be moving across
central Canada with the southern tip of the associated trough
getting drug across the Upper Midwest. The GFS shows more short wave
energy in the southern extent of the long wave trough than the ECMWF
does. With these differences, the GFS has much more convection along
the front than the ECMWF does which for now, will result in just
some general 30 to 40 percent chances Sunday and Sunday night with
the passage of this front. Some lingering chances into Monday across
the southeast until the front is well away from the area and then it
looks like high pressure will build in at the surface for a period
of dry weather from Monday night through Tuesday night. Some rain
chances will then be reintroduced starting Wednesday with the
potential for another system to be running along the northern edge
of the upper level ridge. Significant timing differences between the
models having the upper level ridge becoming centered over the West
Coast and how fast this will happen to allow this next system to
come into the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 600 PM CDT Thu Jul 12 2018

Cold front will bring a bkn line of showers/storms across the area
this evening, a few strong to severe. The pcpn will continue
overnight into Fri morning. The front is progged to slip south of
the TAF sites by early afternoon, with more convective potential
later in the day, but also moving south with the front.

Cigs: still looking at mainly VFR through the period, although a
drop into mvfr with any storm remains possible.

WX/vsby: some indications in the meso models that the bulk of the
shra/ts could stay just north of I-90. Will hold with -shra vcts
mention for now, updating for greater impacts from storms as/if
needed. Heavy rain will restrict vsbys at least mvfr, but probably
ifr for a short period also.

Winds: look for a shift from south to more northwest with passage of
gust front/front later this evening. Should hold mostly northwest to
variable for the overnight, trending more west northwest later in
the day Friday.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ032>034-041-
042-053>055-061.

MN...Heat Advisory until 8 PM CDT this evening for MNZ079-086>088-
     094>096.

IA...Heat Advisory until 8 PM CDT this evening for IAZ008>011-018-
019-029-030.

&&

SHORT TERM...DTJ
LONG TERM...04
AVIATION...Rieck
Hazardous weather outlook, Jul 12, 11:35 AM CDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1135 AM CDT Thu Jul 12 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-131645-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Vernon-Crawford-
Richland-Grant-
1135 AM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of southeast
Minnesota, northeast Iowa, and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect through 8 PM this evening.

Heat indices will reach 95 to 105 degrees across much of the area
this afternoon and early evening. Prolonged exposure to these
heat indices could produce heat related illness.

Thunderstorms will spread across the area, mainly this evening
and tonight. A few of these storms could be strong to severe,
especially north of Interstate 90 between 6 pm to 2 am. Damaging
winds and locally heavy rainfall are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic thunderstorm chances will continue from Friday into
Sunday night. A few of the storms, mainly across northeast Iowa
and southwest Wisconsin, could be strong Friday afternoon and
evening. The main threats would be strong winds and locally heavy
rain.

.SPOTTER INFORMATION STATEMENT...

Some spotting groups mainly north of Interstate 90 may be needed
from this evening and tonight.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-131645-
Taylor-Clark-
1135 AM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of north central
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will overspread the area early this evening and
tonight. A few of these could be severe between 6 pm to 2 am,
with the main threats being damaging winds and locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic thunderstorm chances will continue from Friday into
Sunday night. The main threats from these storms would be
lightning and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Some spotting groups may be needed this evening and tonight.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ043-044-131645-
Juneau-Adams-
1135 AM CDT Thu Jul 12 2018

This Hazardous Weather Outlook is for portions of central
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Heat indices are expected to climb to around 95 degrees this
afternoon. Prolonged exposure to these heat indices could produce
heat related illness.

Thunderstorms will be possible tonight. A few of these could be
strong to severe between 6 pm to 2 am, with the main threats
being damaging winds and locally heavy rains.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic thunderstorm chances will continue from Friday into
Sunday night. A few of the storms could be strong Friday
afternoon and evening. The main threats would be strong winds and
locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Some spotting groups may be needed this evening and tonight.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

DTJ

In the hours before

Special weather statement, Jul 12, 6:41 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service La Crosse WI
641 PM CDT THU JUL 12 2018

MNZ079-086>088-094-WIZ032-033-130130-
Wabasha-Olmsted-Dodge-Winona-Mower-Buffalo-Trempealeau-
641 PM CDT THU JUL 12 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WINONA...
OLMSTED...MOWER...WABASHA...DODGE...BUFFALO AND TREMPEALEAU
COUNTIES...

At 636 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Boyceville to near Le Center.
Movement was southeast at 30 mph.

Winds in excess of 35 mph are possible ahead of these storms 15 to
20 minutes ahead of the storms.

These storms will be near...
  Mondovi around 810 PM CDT.
  Modena around 825 PM CDT.
  Strum and Independence around 830 PM CDT.
  Rochester and Austin around 845 PM CDT.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4460 9200
      4459 9117 4428 9117 4385 9219 4385 9245
      4374 9245 4350 9305 4351 9305
TIME...MOT...LOC 2336Z 332DEG 20KT 4505 9198 4434 9375

JSB
Special weather statement, Jul 12, 7:29 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service La Crosse WI
729 PM CDT THU JUL 12 2018

WIZ017-029-130200-
Taylor-Clark-
729 PM CDT THU JUL 12 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARK AND TAYLOR
COUNTIES...

At 726 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ladysmith to near Strum. Movement
was east at 40 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Jump River around 750 PM CDT.
  Humbird around 805 PM CDT.
  Neillsville, Westboro, Chelsea and Greenwood around 825 PM CDT.
  Shortville and Rib Lake around 830 PM CDT.
  Loyal around 835 PM CDT.

Other locations impacted by these storms include Lynn, Longwood,
Reseburg, Stetsonville and Goodrich.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4442 9032 4442 9080 4451 9080 4451 9092
      4538 9092 4538 9005
TIME...MOT...LOC 0026Z 270DEG 36KT 4545 9113 4462 9144

JSB
Special weather statement, Jul 12, 7:35 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service La Crosse WI
735 PM CDT Thu Jul 12 2018

MNZ079-087-088-WIZ032>034-130245-
Wabasha-Olmsted-Winona-Buffalo-Trempealeau-Jackson-
Including the cities of Wabasha, Rochester, Winona, Alma,
Arcadia, Whitehall, and Black River Falls
735 PM CDT Thu Jul 12 2018

...Strong, Potentially Severe Storms This Evening...

Thunderstorms continue to develop across the area this evening.
Some were strong, with the potential for a few to become severe.
Wind gusts from 35 to 45 mph are likely with the stronger storms,
along with heavy downpours.

Warnings may be issued for some of the storms if they continue to
strengthen.

Outside? Seek shelter when storms approach.

Rieck

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:29 PM CDTSpecial Weather StatementARXClark, Taylor91 min
Jul 12, 7:43 PM CDTSevere Thunderstorm WarningARXClark, Taylor62 min
Jul 12, 8:32 PM CDTSevere Thunderstorm WarningARXClark, Jackson, La Crosse, Monroe, Trempealeau43 min
Jul 12, 8:39 PM CDTSevere Thunderstorm WarningARXClark, Taylor36 min
Jul 12, 8:49 PM CDTSevere Thunderstorm WarningARXBuffalo41 min
Jul 12, 10:30 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jul 13, 3:24 AM CDTSpecial Weather StatementARXBuffalo, Trempealeau66 min
Jul 13, 8:52 AM CDTSpecial Weather StatementARXLa Crosse, Vernon38 min
Jul 13, 9:24 AM CDTSpecial Weather StatementARXJuneau36 min
Jul 13, 5:08 PM CDTSpecial Weather StatementARXCrawford, Grant, Vernon112 min
Jul 13, 5:29 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland61 min
Jul 13, 5:49 PM CDTSpecial Weather StatementARXLa Crosse26 min
Jul 13, 6:16 PM CDTAreal Flood AdvisoryARXGrant119 min
Jul 13, 6:25 PM CDTSevere Thunderstorm WarningARXGrant35 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.